# SDR FFKA141

- Difficulty date: September 24, 2009
- Submitted: September 25, 2009
- Operation: Air carrier
- Aircraft: N1063X
- Make and model: Piper PA-34-200T
- Aircraft serial: 347570198
- Aircraft time: 9,046 hours
- Engine: Cont LTSIO360EB
- Engine time: 1,720 hours
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: CF6005739000
- Part serial: TR1108007
- Condition: Leaking
- Location: Zone 400
- Part time: 1 hours, 3 cycles
- Stage of operation: TX
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER INSTALLING AN O/H TURBOCHARGER, SN TR0109050, 1 HOUR OF FLIGHT TIME WAS PUT ON PART, AFTER SEVERAL DAYS OF OTHER UNRELATED MX AND WAITING FOR VFR WEATHER, ACFT WAS SCHEDULED FOR ANOTHER TEST FLIGHT.  ON PREFLIGHT INSP, IT WAS NOTICED THAT OIL HAD POOLED AND WAS DRIPPING FROM THE LWR COWLING RT ENG.  AFTER INVESTIGATING, IT WAS DETERMINED THAT THE OIL SEALS INSIDE THE TURBO WERE LEAKING.   MX INSTALLED ANOTHER O/H TURBOCHARGER, SN TR1108007 AND ACFT WAS TEST FLOWN NO DEFECTS WERE NOTED.  AFTER SEVERAL DAYS OF OTHER UNRELATED MX AND WAITING FOR VFR WEATHER, ANOTHER TEST FLIGHT WAS SCHEDULED AND ONCE AGAIN OIL WAS FOUND ON THE PREFLIGHT INSP COMING FROM THE RT ENGINE.  AFTER INVESTIGATING, IT WAS DETERMINED THAT THE OIL SEALS INSIDE THE TURBO WERE LEAKING.  IN THE PROCESS OF REPLACING THIS TURBOCHARGER.
